Alert archive / California / Gale Watches in 2017
Gale Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 4, 2017, 3:33 AM PST. It took effect at Feb 5, 2017, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 3:33 AM PST (11:33 UTC)
- In effect from
- Feb 5, 2017, 6:00 AM PST
- Expired
- Feb 4, 2017, 2:30 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
738 WHUS76 KEKA 041133 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 333 AM PST SAT FEB 4 2017 PZZ470-041945- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.NEW.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 333 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT BY SUNDAY. * WAVES...S 10 TO 12 FEET AT AROUND 10 SECONDS BUILDING TO 12 TO 15 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-041945- /O.EXT.KEKA.SC.Y.0013.000000T0000Z-170204T1400Z/ /O.NEW.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 333 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...S TO SW 15 TO 25 KT INCREASING TO 25 TO 30 KT WITH GUSTS TO 40 KT BY SUNDAY. * WAVES...SW 8 TO 10 FEET AT AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AT AROUND 8 SECONDS BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-455-041400- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T1400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 333 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM THIS MORNING... * WINDS...S 10 TO 20 KT. GUSTS TO 3O KT NEAR AND N OF CAPE MENDOCINO EARLY THIS MORNING. * WAVES...SW TO W 8 TO 10 FEET AT AROUND 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
662 WHUS76 KEKA 041354 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 554 AM PST SAT FEB 4 2017 PZZ475-042200- /O.EXP.KEKA.SC.Y.0013.000000T0000Z-170204T1400Z/ /O.CON.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 554 AM PST SAT FEB 4 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM THIS MORNING... * WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 30 KT WITH GUSTS TO 40 KT BY SUNDAY. * WAVES...SW 8 TO 10 FEET AT AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AT AROUND 8 SECONDS BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ455-041500- /O.EXP.KEKA.SC.Y.0012.000000T0000Z-170204T1400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 554 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EARLY THIS MORNING... WINDS AND SEAS ARE FORECAST TO BUILD AGAIN LATE TONIGHT AND SUNDAY. $$ PZZ450-042000- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 554 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY... * WINDS...S 10 TO 20 KT. GUSTS TO 3O KT EARLY THIS MORNING. * WAVES...SW TO W 8 TO 10 FEET AT AROUND 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-042200- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.CON.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 554 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT BY SUNDAY. * WAVES...S 10 TO 12 FEET AT AROUND 10 SECONDS BUILDING TO 12 TO 15 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
789 WHUS76 KEKA 041630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST SAT FEB 4 2017 PZZ450-042200- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170204T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 830 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...S 15 TO 20 KT WITH GUSTS UP TO 3O KT THROUGH THE EARLY AFTERNOON. * WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ470-050030- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.CON.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS...S TO SW 20 TO 25 KT INCREASING TO 30 TO 40 KT SUNDAY. * WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-050030- /O.CON.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST SAT FEB 4 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT ON SUNDAY. * WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AROUND 9 SECONDS 0N SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
871 WHUS76 KEKA 042230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST SAT FEB 4 2017 PZZ470-050630- /O.CON.KEKA.SC.Y.0012.000000T0000Z-170205T1400Z/ /O.UPG.KEKA.GL.A.0004.170205T1400Z-170206T0800Z/ /O.NEW.KEKA.GL.W.0006.170205T1400Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY. * WINDS...S TO SW 20 TO 30 KT INCREASING TO 30 TO 35 KT WITH GUSTS UP TO 45 KT SUNDAY. * WAVES...S 10 TO 12 FEET AROUND 10 SECONDS BUILDING TO 12 TO 15 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-050630- /O.NEW.KEKA.SC.Y.0014.170205T0500Z-170205T1700Z/ /O.UPG.KEKA.GL.A.0004.170205T1700Z-170206T1100Z/ /O.NEW.KEKA.GL.W.0006.170205T1700Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY. * WINDS...S TO SW 15 TO 20 KT INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 45 KT ON SUNDAY. * WAVES...SW 8 TO 10 FEET AROUND 11 SECONDS BUILDING TO 10 TO 12 FEET AROUND 9 SECONDS 0N SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-050630- /O.EXB.KEKA.SC.Y.0012.170205T0500Z-170206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST MONDAY. * WINDS...S TO SW 10 TO 20 KT INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 35 KT SUNDAY. * WAVES...S 9 TO 10 FEET AROUND 9 SECONDS BUILDING TO 10 TO 12 FT AROUND 10 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-050630- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-170206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 230 PM PST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS UP TO 3O KT INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 35 KT SUNDAY. * WAVES...SW TO W 9 TO 10 FEET AROUND 10 SECONDS BUILDING TO 10 TO 12 FEET AROUND 10 SECONDS SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 3, 3:41 PM PST, 11 hours 52 minutes earlier.
Area forecast discussion, Feb 3, 3:41 PM PST, 11 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 341 PM PST Fri Feb 3 2017 .SYNOPSIS...A potent storm west of Oregon will continue to produce occasional showers through Saturday. A second storm will approach on Sunday, generating more rain and gusty winds by Sunday night. Wet weather with periods of rain will continue next week. && .DISCUSSION...A vigorous surface low NW of Cape Blanco Oregon has been producing windy conditions and occasional showers through the day today. The robust southwesterly flow has been borderline for a wind advisory with gusts from 40 to 45 mph north of Cape Mendocino. This low will slowly track northward this evening taking the strong ribbon of southwesterly winds with it. Surface gradients will loosen up more substantially on Saturday, however breezy conditions will most likely continue especially over the coastal headlands and over the ridges. The onshore SW flow will ease up on Saturday, however we will probably still see terrain driven upslope showers, primarily in Del Norte, Humboldt and Trinity counties through Saturday night. The NAM/ARW/GFS and ECMWF also indicate the potential for a warm front to develop offshore. A surface front will develop to our NW on Sunday and then push toward the region through the day on Sunday. The latest suite of models all indicate a robust low level jet developing by Sunday afternoon/evening and for southerly winds to accelerate offshore and aloft as a surface wave develops on the front. The NAM has 925mb winds of 60-70kt just offshore which is in the realm of a high wind warning for the higher terrain. Confidence we will see southerly winds of 60 mph or more for the coastal plain is not high. Higher resolution model data may shed more light on it as the event grows closer. The higher terrain of Del Norte, Humboldt and even Mendocino counties will no doubt see gusts to 50 mph. It's almost a sure thing for the ridges north of Cape Mendocino. We are probably going to need at least a wind advisory. The front will push through Sunday night and produce yet another round of moderate to locally heavy rain. The GFS has a rather sharp boundary and wind shift line pushing through by midday Monday, with widespread rain rapidly changing over to scattered showers. Even though snow levels will fall to around pass level on Monday, there may not be any snow shower activity for a winter weather advisory for the mountain passes. We will have to wait and see how this plays out. It is still 3 days out in the future. After potentially a break in the wet weather Monday night, a warmer storm will bring yet another episode of rain on Tuesday. It will be interesting to see how quickly the snow levels rise on Tuesday. This sort of overrunning pattern typically produces snow for Trinity county. Snow levels will need to looked at closer over the next couple of days. A warning for snow may be necessary if snow levels remain around 2000-2500 feet Tue. Current indications are for snow levels to rise up to 4kft or more. Wet weather conditions will likely continue into Wed as the warm front buckles and slowly lifts northward across the area. We may see some drying with lower chances for rain around midweek, however another storm will quickly approach by Thu for another round of wind and rain. Each successive rain episode will increase the probability for rising water levels on creeks, streams and rivers. Hydrologic hazards may become an issue during the latter portion of the week. We will have to continue to monitor each event for the possibility of sustained heavy rain. && .AVIATION...MVFR to IFR conditions and moderate to moderate and gusty winds will continue at KCEC, KACV and KUKI through Saturday morning. Showers will continue moving through the area at times through Saturday morning. The lower conditions will be due to the showers and reduced ceilings and/or visibilities. Moderate to moderate and gusty winds will prevail at KCEC, KACV and KUKI through Saturday morning. && .MARINE...The winds and seas are diminishing across the waters in the wake of a cold front. However the winds and seas will increase Sunday as a cold front approaches and moves through the region. Small craft advisories will continue in effect across the Southern outer waters and the near shore waters through early Saturday morning. A small craft advisory will be in effect across the northern outer waters through Saturday evening due to the winds and seas. A gale warning may be necessary across the outer waters Sunday and Sunday night due to increasing winds associated with Sunday's cold front. The winds and seas will diminish across all the waters Monday and early next week in the wake of Sunday's cold front. Small craft advisories are likely across the near shore waters Sunday and Sunday night due to increasing winds and seas associated with Sunday's cold front. && .EKA WATCHES/WARNINGS/ADVISORIES...CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 4 AM PST Saturday for PZZ450-455-475. Small Craft Advisory until 9 PM PST Saturday for PZZ470. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 3, 3:46 PM PST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 346 PM PST FRI FEB 3 2017 CAZ101>113-050000- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 346 PM PST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORM SYSTEMS ON SUNDAY AND AGAIN ON TUESDAY WILL IMPACT THE REGION...BRINGING WITH THEM A THREAT OF MODERATE TO LOCALLY HEAVY RAIN. AS A RESULT...THERE WILL BE A CHANCE FOR MINOR ROAD AND RURAL FLOODING...AS WELL AS ROCK AND MUDSLIDES ON AREA ROADS. SOUTH WIND GUSTS FROM 45 TO 55 MPH WILL ALSO BE POSSIBLE WITH THE STORM ON SUNDAY. THE GREATEST THREAT FOR HIGH WINDS WILL BE ALONG THE COAST AND OVER THE HIGHER TERRAIN, GENERALLY ABOVE 2000 FEET, DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 3, 9:46 PM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
946 PM PST FRI FEB 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM DEBRIS FLOW 1 SSW LEGGETT 39.86N 123.73W
02/03/2017 MENDOCINO CA LAW ENFORCEMENT
HWY 1 CLOSED DUE TO A LARGE LAND SLIDE.
&&
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:12 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 44 min |
| Feb 4, 2:30 PM PST | Gale Warning | EKA | 37 hr | |
| Feb 4, 2:30 PM PST | Small Craft Advisory | EKA | 19 hr | |
| Feb 4, 3:02 PM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.